MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160333
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that their neonatal icu site has incorrect connectors for the 3.5fr single lumen umbilical catheters.The hub has two notches that do not connect with their syringes or tubing.While trying to connect the line, the practitioners kept turning the catheter but were unable to get it to connect properly.Additional information was received from the customer and stated that unable to fully secure a bd 5 ml syringe onto uvc luer ¿lugs¿.The issue occurred during 1st access with syringe.The customer verified manually and noticed that threads were not engaging with syringe luer.The luer lugs appeared to be bent away from luer, when compared with component design.The nurses evaluated the other uvc products from the same lot and connection with syringe seemed to function as intended.They were able to successfully connect a syringe or other device, without an issue.A nurse also evaluated attaching the exact 5 ml syringe used in the reported complaint to one uvc luer from the same lot (not the subject of complaint) and said it connected to the new uvc acceptably and no issue observed.This infers that the syringe used was not to blame.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 2410500063 was reviewed and no anomalies related to the reported issue were observed.A video and a few pictures were received for evaluation and the reported condition was observed.A corrective and preventive action has been initiated to further investigate this issue.

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key19982081
Report Number1423537-2024-00112
Device Sequence Number8375340
Product Code FOS
UDI-Device Identifier20884527005113
UDI-Public(01)20884527005113(17)290314(10)2410500063
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K130725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160333
Device Catalogue Number8888160333
Device Lot Number2410500063
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown